Hail, Lamar
- When
- September 12, 6:05 PM CST
- Where
- Lamar County, Millport
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.567, -88.083
Nickel size hail was reported in the city of Millport.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 12, 12:16 PM CST, 5 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT SUN SEP 12 2004 .SYNOPSIS...WEAK BOUNDARY OVER THE SOUTHERN PART OF OUR CWA HAS LED TO MORE SHOWERS ONCE AGAIN. ALTHOUGH THE GFS HAS BACKED OFF OF ITS VERY WET SCENARIO FOR MONDAY...I FEEL IT WENT TOO FAR ON THE DRY SIDE THIS TIME...THUS KEPT CHANCE TO SLIGHT CHANCE WORDING IN THE FORECAST (40% SOUTHEAST...TRENDING TO 20 NORTHWEST). IVAN IS THE MAIN CONCERN WITH THIS PACKAGE AND WILL REMAIN SO THROUGH MOST OF THE WORK WEEK. GUIDANCE IS IN LESS AGREEMENT AS OF 12Z THAN IT WAS AT 6Z. SPREAD IS NOW SOMEWHERE BETWEEN BILOXI MS AND APALACHEE BAY FL. OFFICIAL TRACK IS VIRTUALLY UNCHANGED SINCE LATE LAST NIGHT...ALTHOUGH OVER THE LAST 48 HOURS A TREND TOWARD A MORE WESTERLY TRACK HAS BEEN EVIDENT. OUR MAIN CONCERN IT THAT THIS TREND CONTINUES WHICH I FEE IT WILL. A LANDFALL IN FAR WESTERN FL OR EVEN AL WOULD RESULT IN SIGNIFICANTLY MORE IMPACT TO CENTRAL AL. THE KEY FACTOR WHICH WILL INFLUENCE THIS TRACK IS THE UPPER LEVEL LOW CURRENTLY SITUATED OVER NORTHERN MS/WESTERN TN. LAST FEW SATELLITE IMAGES ARE A BIT CONCERNING IN THAT THIS FEATURE LOOKS LIKE IT COULD ALREADY BE ROUNDING THE BASE OF THE TROUGH AND COULD BE STARTING TO MOVE NORTHEAST. IF THIS IS INDEED THE CASE...A LANDFALL MUCH FURTHER WEST WOULD BE POSSIBLE. THE BOTTOM LINE IS THAT THERE IS STILL A LOT OF UNCERTAINTY IN THE TRACK WHICH LEADS TO A LOT OF UNCERTAINTY IN OUR FORECAST DURING THE MIDDLE TO LATER PART OF NEXT WEEK. WHEREVER ALONG THE NORTHERN GULF COAST IVAN WINDS UP...WINDY AND RAINY CONDITIONS WILL AFFECT AT LEAST A PORTION OF CENTRAL AL LATE WED AND THURS. TROPICAL STORM FORCE WINDS EXTEND AROUND 150 MILES FROM THE CENTER...WHICH WOULD ENCOMPASS AN AREA FROM AROUND NEW ORLEANS...TO TALLAHASSEE. && .SHORT TERM...CHANGES REALLY FOCUSED ON THE MIDDLE TO LATER PART OF THE WORK WEEK...BUT SOME MINOR ADJUSTMENTS WERE MADE TO MONDAY... NAMELY INCREASING CLOUDS. TEMPERATURES LOOK REASONABLE. EASTERLY FLOW HAS RESULTED IN SCATTERED TO ISOLATED SHOWERS FOR THE LAST COUPLE OF DAYS. ON TUESDAY...EVEN IN THE ABSENCE OF THE SURFACE TROUGH EXPECTED TO INCREASE POPS FOR MONDAY...THINK THAT EASTERLY FLOW WILL BE ENOUGH TO KEEP SLIGHT CHANCE. && .LONG TERM...BUMPED TEMPERATURES UP A BIT WEDNESDAY AND THURSDAY MORNING...OTHERWISE TEMPERATURES LOOK GOOD IN THE LONG TERM. AS STATED ABOVE IVANS EXACT TRACK WILL MAKE OR BREAK THIS FORECAST. FEEL THAT OUR IMPACT WILL BE MORE SIGNIFICANT THAN IT WAS WITH FRANCES...BUT TO WHAT EXTENT IS THE QUESTION. CURRENT GUIDANCE SUGGESTS A SLIGHTLY SLOWER TRACK THAN YESTERDAY...THUS INCREASED POPS ON THURSDAY...BUT ALSO KEPT SIGNIFICANT POPS ON WEDNESDAY... ESPECIALLY SOUTHEAST. WINDY TO BREEZY WORDING WILL BE IN THE ZONES FOR BOTH DAYS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 84 66 84 69 / 10 20 10 10 ANNISTON 66 84 67 84 70 / 10 40 10 10 BIRMINGHAM 68 84 68 84 70 / 10 20 10 10 TUSCALOOSA 67 87 67 87 70 / 10 20 10 10 CALERA 67 86 67 86 70 / 10 40 10 10 AUBURN 68 84 68 84 70 / 20 40 20 20 MONTGOMERY 70 87 70 87 71 / 10 40 20 20 TROY 68 84 68 84 71 / 30 40 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT SUN SEP 12 2004 ALZ011>015-017>050-122010- AUTAUGA AL-BARBOUR AL-BIBB AL-BLOUNT AL-BULLOCK AL-CALHOUN AL- CHAMBERS AL-CHEROKEE AL-CHILTON AL-CLAY AL-CLEBURNE AL-COOSA AL- DALLAS AL-ELMORE AL-ETOWAH AL-FAYETTE AL-GREENE AL-HALE AL- JEFFERSON AL-LAMAR AL-LEE AL-LOWNDES AL-MACON AL-MARENGO AL- MARION AL-MONTGOMERY AL-PERRY AL-PICKENS AL-PIKE AL-RANDOLPH AL- RUSSELL AL-SHELBY AL-ST. CLAIR AL-SUMTER AL-TALLADEGA AL- TALLAPOOSA AL-TUSCALOOSA AL-WALKER AL-WINSTON AL- 116 PM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT) NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY) HURRICANE IVAN IS FORECAST TO CROSS THE EXTREME WESTERN TIP OF CUBA AND ENTER THE EASTERN GULF OF MEXICO. AT THIS TIME...THE TROPICAL PREDICTION CENTERS OFFICIAL FORECAST TRACK TAKES THIS SYSTEM INTO THE VICINITY OF THE FLORIDA PANHANDLE BY WEDNESDAY EVENING. PARTS OF EAST AND SOUTHEAST ALABAMA MAY BE IMPACTED BY THIS SYSTEM LATE WEDNESDAY NIGHT AND THURSDAY. THERE CONTINUES TO BE UNCERTAINTY IN THE TRACK...AND A SHIFT WESTWARD COULD MEAN MORE OF AN IMPACT FOR THE FORECAST AREA. CHECK THE LATEST ADVISORIES ISSUED BY THE TROPICAL PREDICTION CENTER FOR ADDITIONAL INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT SUN SEP 12 2004 ALZ011>015-017>050-130900- AUTAUGA AL-BARBOUR AL-BIBB AL-BLOUNT AL-BULLOCK AL-CALHOUN AL- CHAMBERS AL-CHEROKEE AL-CHILTON AL-CLAY AL-CLEBURNE AL-COOSA AL- DALLAS AL-ELMORE AL-ETOWAH AL-FAYETTE AL-GREENE AL-HALE AL- JEFFERSON AL-LAMAR AL-LEE AL-LOWNDES AL-MACON AL-MARENGO AL- MARION AL-MONTGOMERY AL-PERRY AL-PICKENS AL-PIKE AL-RANDOLPH AL- RUSSELL AL-SHELBY AL-ST. CLAIR AL-SUMTER AL-TALLADEGA AL- TALLAPOOSA AL-TUSCALOOSA AL-WALKER AL-WINSTON AL- INCLUDING THE CITIES OF...ALABASTER...ALEXANDER CITY...ALICEVILLE... ANNISTON...ASHLAND...AUBURN...BESSEMER...BIRMINGHAM...BRENT... CENTRE...CHILDERSBURG...CLANTON...COLUMBIANA...CORDOVA...DADEVILLE... DEMOPOLIS...DOUBLE SPRINGS...EUFAULA...EUTAW...FAYETTE... FULTONDALE...GADSDEN...GARDENDALE...GREENSBORO...HALEYVILLE... HAMILTON...HAYNEVILLE...HEFLIN...HELENA...HOOVER...HUEYTOWN... JASPER...LAFAYETTE...LANETT...LINCOLN...LINDEN...LIVINGSTON... MARION...MINOR...MONTEVALLO...MONTGOMERY...MOODY...ONEONTA... OPELIKA...OXFORD...PELHAM...PELL CITY...PHENIX CITY...PIEDMONT... PRATTVILLE...RAINBOW CITY...ROANOKE...ROCKFORD...SELMA...SYLACAUGA... TALLADEGA...TROY...TRUSSVILLE...TUSCALOOSA...TUSKEGEE... UNION SPRINGS...WARRIOR...WEDOWEE...WEST END-COBB TOWN...WETUMPKA... WINFIELD AND YORK 354 PM CDT SUN SEP 12 2004 ...HURRICANE IVAN COULD POTENTIALLY IMPACT CENTRAL ALABAMA LATE MIDWEEK... POWERFUL HURRICANE IVAN IS FORECAST TO MOVE WEST OF CUBA AND ENTER THE EAST CENTRAL GULF OF MEXICO MONDAY NIGHT. AT THIS TIME...THE TROPICAL PREDICTION CENTERS OFFICIAL FORECAST TRACK TAKES THIS SYSTEM INTO THE FLORIDA PANHANDLE BY WEDNESDAY EVENING AND INTO EXTREME SOUTHEASTERN ALABAMA EARLY THURSDAY MORNING. BY THURSDAY AFTERNOON IT IS FORECAST TO BE JUST EAST OF AUBURN ON THE ALABAMA GEORGIA LINE. IT WILL THEN TRACK ACROSS GEORGIA ON THURSDAY AFTERNOON AND EVENING. RAIN CHANCES COULD START ACROSS SOUTHEAST CENTRAL ALABAMA AS EARLY AS THURSDAY MORNING. THERE IS GREAT UNCERTAINTY WITH THIS TRACK. IF THE TRACK SHIFTS WESTWARD THIS WOULD HAVE A GREATER IMPACT ON THE WEATHER FOR CENTRAL ALABAMA COME THE END OF THE WORK WEEK. PLEASE REFER TO THE THE LATEST OFFICIAL HURRICANE FORECAST TRACK FOR DETAILS. A SHIFT IN THE FORECAST TRACK WESTWARD WOULD INCREASE THE POTENTIAL FOR HEAVY RAINFALL...THUNDERSTORMS..AND WIND GUSTS LATE WEDNESDAY NIGHT AND THURSDAY. THIS ADVERSE WEATHER WOULD BECOME MUCH MORE WIDESPREAD. A SHIFT IN THE FORECAST TRACK EASTWARD WOULD GREATLY IMPROVE THE WEATHER CONDITIONS ACROSS MUCH OF THE FORECAST AREA WITH LOWER RAIN AMOUNTS AND LOWER WIND GUSTS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 PM CDT SUN SEP 12 2004 ALZ012-022-130015- LAMAR-PICKENS- 627 PM CDT SUN SEP 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS AND LAMAR COUNTIES UNTIL 715 PM CDT... ...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MILLPORT...MOVING NORTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KENNEDY...MILLPORT... VERNON AND MOLLOY THROUGH 715 PM CDT.
The Columbus AFB radar (KGWX), 43 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported in the city of Millport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423371.